Alert archive / Ohio / River Flood Warnings in 2013

River Flood Warning 31, NWS Cleveland, OH

July 2, 2013Marion County, Ohio

NWS Cleveland, OH issued this river flood warning at Jul 2, 2013, 6:18 PM EDT for Marion County, Ohio. It took effect at Jul 2, 2013, 6:53 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 2, 2013, 6:18 PM EDT (22:18 UTC)
In effect from
Jul 2, 2013, 6:53 PM EDT
Expired
Jul 3, 2013, 3:32 AM EDT
In force
9 hr
Issued by
NWS Cleveland, OH
Flood severity
Minor

County Marion County, OH

The radar

The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Larue (LARO1). The gauge peaked at 11.05 ft at Jul 2, 2013, 10:00 PM EDT.

actionminormoderatemajor51007/0207/0307/04
Action stage
8 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WGUS41 KCLE 022218
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
618 PM EDT TUE JUL 2 2013

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  SCIOTO RIVER NEAR LARUE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC101-030618-
/O.NEW.KCLE.FL.W.0031.130702T2253Z-130703T2200Z/
/LARO1.1.ER.130702T2253Z.130703T0600Z.130703T1600Z.NO/
618 PM EDT TUE JUL 2 2013

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SCIOTO RIVER NEAR LARUE
* FROM THIS EVENING UNTIL WEDNESDAY EVENING
* AT  6:00 PM TUESDAY THE STAGE WAS...10.9 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 11.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND RISE TO NEAR
  11.4 FEET BY LATE TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY
  WEDNESDAY AFTERNOON.
* AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE 
  RIVER.

$$
2 follow-up statements
108 
WGUS81 KCLE 030345
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1145 PM EDT TUE JUL 2 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  SCIOTO RIVER NEAR LARUE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC101-030915-
/O.EXT.KCLE.FL.W.0031.000000T0000Z-130703T0915Z/
/LARO1.1.ER.130702T2322Z.130703T0115Z.130703T0315Z.NO/
1145 PM EDT TUE JUL 2 2013

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER NEAR LARUE.
* AT 11:00 PM TUESDAY THE STAGE WAS 11.0 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE TONIGHT.
* AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE 
  RIVER.

$$
916 
WGUS81 KCLE 030732
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
332 AM EDT WED JUL 3 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  SCIOTO RIVER NEAR LARUE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC101-030802-
/O.CAN.KCLE.FL.W.0031.000000T0000Z-130703T0915Z/
/LARO1.1.ER.130702T2322Z.130703T0115Z.130703T0322Z.NO/
332 AM EDT WED JUL 3 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SCIOTO RIVER NEAR LARUE.
* AT  3:00 AM WEDNESDAY THE STAGE WAS 10.7 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FELL BELOW FLOOD STAGE AT 11:22 PM TUESDAY.
* FORECAST...THE RIVER WILL FALL TO 8.2 FEET BY THURSDAY MORNING.
* AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE 
  RIVER.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jul 2, 3:54 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 2, 3:54 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
354 PM EDT TUE JUL 2 2013

.SYNOPSIS...
A WARM FRONT EXTENDING SOUTHWEST TO NORTHEAST ACROSS THE AREA WILL
LIFT NORTH OF THE AREA TONIGHT. HIGH PRESSURE OVER THE ATLANTIC
OCEAN WILL BUILD SLOWLY WEST AND EXTEND A RIDGE OVER THE REGION BY
WEDNESDAY NIGHT AND BECOME NEARLY STATIONARY THROUGH FRIDAY MORNING.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
FORECAST CONTINUES TO BE TRICKY WITH CONVEYOR BELT OF MOISTURE
STREAMING NORTH INTO THE REGION. IT TOOK ALL DAY TO GET EVEN THE
SMALLEST OF SHOWERS AND THUNDERSTORMS TO DEVELOP ANY WHERE NEAR THE
FORECAST AREA. AS OF NOW...A FEW ISOLATED CELLS CONTINUE TO DEVELOP
SOUTH OF THE WARM FRONTAL BOUNDARY. THESE CELLS WILL BE THE TEST
SUBJECTS TO DETERMINE WHETHER THEY EVEN SURVIVE AS THEY MOVE FURTHER
NORTH OVER THE WARM FRONTAL SURFACE.  MY ESTIMATION IS THAT THEY
WILL MOVE NORTH AND DIMINISH IN STRENGTH OVER THE NEXT FEW HOURS. AS
WE LOSE DAY TIME HEATING LATER THIS EVENING...THE MINIMAL THREAT IN
PLACE WILL DIMINISH OVERNIGHT DOWN TO A SLIGHT CHANCE FOR SHOWERS
AND THUNDERSTORMS AS WARM FRONT LIFTS NORTH OF THE AREA.

SEEING THAT THE FORECAST AREA WILL BE IN THE WARM SECTOR
TONIGHT...TEMPERATURES SHOULD BE SIMILAR OR A TAD WARMER THAN THIS
MORNING FOR LOWS. CLOUD COVER HELPED TO KEEP TEMPERATURES UP THIS
MORNING AS WELL...OTHERWISE WE WOULD HAVE BEEN A BIT COOLER ON THE
NORTH SIDE OF THE FRONT. A SLIGHT INCREASE IN THE DEW POINTS WITH
THE WARM FRONT WILL ALSO HELP TO MAKE IT FEEL A BIT MUGGY TONIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
THE EVER PRESENT LOW PRESSURE ALOFT WILL REMAIN PRESENT THROUGH THE
DURATION OF THIS FORECAST PERIOD. THIS IS THE RESULT OF THE
STATIONARY UPPER LEVEL RIDGE OVER THE WESTERN UNITED STATES AND
ANOTHER STATIONARY HIGH PRESSURE ALOFT OVER THE ATLANTIC. THIS
PLACES THE FORECAST AREA IN THE DOLDRUMS OF CLOUDS...UPPER LEVEL
SUPPORT AND THE THREAT FOR SCATTERED TO ISOLATED SHOWERS AND
THUNDERSTORMS.

I DECIDED TO BACK OFF ON THE POPS ACROSS THE FORECAST PERIOD
WEDNESDAY AS NO REAL STRONG PUSH OF UPPER LEVEL SUPPORT IS EVIDENT
IN THE COMPUTER MODELS. WE HAVE BEEN STUCK IN THIS PATTERN WHERE
ISOLATED AREAS GET DUMPED ON WITH HEAVY RAIN AND OTHER AREAS GET
ABSOLUTELY NOTHING.

THE CONVEYOR BELT OF WARM MOIST AIR CURRENTLY JUST EAST OF THE
FORECAST AREA OVER PENNSYLVANIA WILL GRADUALLY BEGIN TO SHIFT BACK
WEST THURSDAY INTO THURSDAY NIGHT. THIS SHOULD INCREASE OUR CHANCES
FOR SHOWERS AND THUNDERSTORMS AGAIN DURING THAT TIME...ESPECIALLY IN
THE SOUTHEAST PORTION OF THE FORECAST AREA. THE CONVEYOR BELT WILL
THEN BE SHUNTED SOUTHEAST AGAIN AS SURFACE HIGH PRESSURE CENTER OVER
THE ATLANTIC SHIFTS EAST SLIGHTLY. HOWEVER...THIS WILL BE SHORT
LIVED AS HIGH WOBBLES BACK WEST AGAIN AND YOU GUESSED IT...HERE
COMES THE CONVEYOR BELT BACK TO THE AREA FOR FRIDAY NIGHT. I MAY BE
UNDER DOING THE POPS FOR FRIDAY NIGHT BUT WANTED TO SEE HOW
EXTENSIVE AN AREA OF PRECIPITATION WILL ARRIVE FOR THIS PERIOD
BEFORE GOING WITH HIGHER POPS ALL AREAS.

TEMPERATURES SHOULD REMAIN WARM THROUGH THE PERIOD AS SOUTH TO
SOUTHWEST FLOW CONTINUES OVER THE REGION IN THE WARM SECTOR.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
NOT MUCH CHANGE IN THE PATTERN INTO EARLY NEXT WEEK. MOST OF THE
MODELS BEGIN TO DRIFT THE TROUGH ALOFT BACK TO THE EAST AS THE
PATTERN STARTS TO BECOME MORE PROGRESSIVE. NOT SURE IF THIS WILL
HAPPEN BUT WE SHOULD REMAIN IN THE DEEP SOUTHERLY FLOW ON THE EAST
SIDE OF THE TROUGH THROUGH THE PERIOD. WILL NOT ATTEMPT TO PICK OUT
SPECIFIC FEATURES THAT MAY BRING MORE OR LESS ACTIVITY EACH DAY AS
THERE IS NOT ENOUGH CONFIDENCE THIS FAR IN ADVANCE. WILL STICK WITH
A GENERAL DIURNAL RANGE WITH A HIGHER POP EACH AFTERNOON...THEN
LOWERING POP AT NIGHT. HIGH TEMPERATURES LOOK AS IF THEY SHOULD
SLOWLY TREND UP...GETTING INTO THE MID 80S WITH LOWS MOSTLY 65-70.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SOME IFR STRATUS STILL LINGERING ALONG THE WEST LAKESHORE OF LAKE
ERIE THROUGH THE TOLEDO AREA. EXPECT IT TO LIFT TO MVFR
STRATOCUMULUS THIS AFTERNOON. ELSEWHERE THE VFR CUMULUS WILL
BUBBLE UP INTO A FEW SHOWERS AND THUNDERSTORMS. PUT A MVFR TEMPO
IN THE FORECAST OR MENTIONED VICINITY DURING THE LATE
AFTERNOON/EVENING AT MOST TAF SITES. SKIES WILL TRY TO CLEAR
TONIGHT OR AT LEAST BECOME PARTLY CLOUDY. THERE WILL BE SOME MVFR
FOG LATE TONIGHT AND WEDNESDAY MORNING WITH LOCAL IFR
VISIBILITIES. THE FLOW WILL COME AROUND FROM THE SOUTH BY
WEDNESDAY MORNING AND SOME MVFR STRATOCUMULUS WILL DEVELOP AGAIN
WEDNESDAY MORNING.

.OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AS WELL AS
EARLY MORNING FOG THROUGH SUNDAY. THE SHOWERS/STORMS WILL LIKELY
BE MOST NUMEROUS THURSDAY INTO FRIDAY.

&&

.MARINE...
THE NORTHEAST WINDS ARE SLOWLY DIMINISHING ON LAKE ERIE AS LOW
PRESSURE OVER THE OHIO0 VALLEY WEAKENS AND DRIFTS WEST. THE WESTERN
BASIN ESPECIALLY NEAR THE ISLANDS AND SANDUSKY WILL REMAIN A LITTLE
CHOPPY THIS EVENING BUT THE WINDS WILL BECOME LIGHTER AND BEGIN TO
VEER MORE FROM THE EAST AND EVENTUALLY SOUTHEAST AND SOUTH ON
WEDNESDAY. LOCALIZED LAKE BREEZES ARE POSSIBLE ON WEDNESDAY BUT IN
GENERAL THE LIGHT SOUTH TO SOUTHWEST FLOW WILL PERSIST THROUGH THE
REST OF THE WEEK. A SCATTERING OF THUNDERSTORMS IS EXPECTED...
ESPECIALLY BY THURSDAY AND ON INTO THE WEEKEND SO MARINERS SHOULD
REMAIN ALERT AND CHECK THE FORECAST AND THE RADAR DURING THE HOLIDAY
AND HOLIDAY WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Jul 2, 5:02 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
502 PM EDT TUE JUL 2 2013

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-031000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
502 PM EDT TUE JUL 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:45 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot60 min

Nearby

River Flood Warnings in Ohio, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.